Alert archive / Virginia / River Flood Warnings in 2013

River Flood Warning 21, NWS Baltimore/Washington

July 12, 2013Rockingham County, Virginia

NWS Baltimore/Washington issued this river flood warning at Jul 12, 2013, 8:12 AM EDT for Rockingham County, Virginia. It took effect at Jul 12, 2013, 8:00 PM EDT. It was in force for 95 min.

The area

The counties it named.

The facts

Issued
Jul 12, 2013, 8:12 AM EDT (12:12 UTC)
In effect from
Jul 12, 2013, 8:00 PM EDT
Expired
Jul 12, 2013, 9:35 PM EDT
In force
95 min
Issued by
NWS Baltimore/Washington
Flood severity
Minor

County Rockingham County, VA

The radar

The Sterling radar (KLWX), 131 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Shenandoah River near Lynnwood (LYWV2). The gauge peaked at 12.72 ft at Jul 12, 2013, 12:00 PM EDT.

actionminormoderate5101507/1207/1307/14
Action stage
14 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01628500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WGUS41 KLWX 121212
FLWLWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 AM EDT FRI JUL 12 2013

...THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... 

  SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD AFFECTING ROCKINGHAM 
  COUNTY
  RAPPAHANNOCK RIVER AT REMINGTON AFFECTING CULPEPER AND FAUQUIER 
  COUNTIES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL LAST NIGHT AND THIS MORNING 
WILL CONTINUE TO PRODUCE STEADY RISES IN AREA CREEKS AND STREAMS. 
MORE RAIN IS EXPECTED LATER TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST 
FLOOD DEATHS RESULT.  

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
TELEVISION OR RADIO STATIONS...OR VISIT OUR WEBSITE AT WEATHER.GOV. 
YOU CAN ALSO FIND US ON FACEBOOK BY SEARCHING U.S. NATIONAL WEATHER 
SERVICE BALTIMORE WASHINGTON.

&&

VAC165-122012-
/O.NEW.KLWX.FL.W.0021.130713T0000Z-130713T0600Z/
/LYWV2.1.ER.130713T0000Z.130713T0000Z.130713T0000Z.NO/
812 AM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A
* FLOOD WARNING FOR 
  THE SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD.
* FROM THIS EVENING UNTIL LATE TONIGHT.
* AT 8 AM FRIDAY THE STAGE WAS 10.3 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING AND CREST 
  NEAR 16.0 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY THIS EVENING.
* IMPACT...AT 16.0 FEET...LOWLANDS NEAR THE RIVER...AND LOW SPOTS OF 
  POWER DAM ROAD...BEGIN TO FLOOD.

&&


RIVER        FLOOD    OBSERVED     2PM  8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  SAT  SAT   STG DAY TIME

SOUTH FORK SHENANDOAH RIVER
LYNNWOOD      16.0 10.3 FRI 8 AM  14.2 16.0 14.9 11.5  16.0 FRI 8 PM 

$$

VAC047-061-122012-
/O.NEW.KLWX.FL.W.0022.130712T2108Z-130713T1200Z/
/RENV2.1.ER.130712T2108Z.130713T0000Z.130713T0600Z.NO/
812 AM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A
* FLOOD WARNING FOR 
  THE RAPPAHANNOCK RIVER AT REMINGTON.
* FROM THIS AFTERNOON UNTIL SATURDAY MORNING.
* AT 7 AM FRIDAY THE STAGE WAS 10.2 FEET AND RISING.
* FLOOD STAGE IS 15.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CREST 
  NEAR 16.0 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY OVERNIGHT TONIGHT.
* IMPACT...AT 15.0 FEET...TIN POT RUN ROAD AND SUMERDUCK ROAD NEAR 
  REMINGTON ARE FLOODED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.6 FEET
  ON OCT 30 2012.  

&&


RIVER        FLOOD    OBSERVED     2PM  8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  SAT  SAT   STG DAY TIME

RAPPAHANNOCK RIVER
REMINGTON     15.0 10.2 FRI 7 AM  13.9 16.0 15.0 12.5  16.0 FRI 8 PM 

$$
2 follow-up statements
364 
WGUS81 KLWX 121845
FLSLWX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 
245 PM EDT FRI JUL 12 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  RAPPAHANNOCK RIVER AT REMINGTON AFFECTING CULPEPER AND FAUQUIER 
  COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...WEST VIRGINIA...
  SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD AFFECTING ROCKINGHAM 
  COUNTY 
  SHENANDOAH RIVER AT MILLVILLE AFFECTING CLARKE AND JEFFERSON 
  COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST 
FLOOD DEATHS RESULT.  

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
TELEVISION OR RADIO STATIONS...OR VISIT OUR WEBSITE AT WEATHER.GOV. 
YOU CAN ALSO FIND US ON FACEBOOK BY SEARCHING U.S. NATIONAL WEATHER 
SERVICE BALTIMORE WASHINGTON.

&&

VAC165-130245-
/O.CON.KLWX.FL.W.0021.130713T0000Z-130713T0600Z/
/LYWV2.1.ER.130713T0000Z.130713T0000Z.130713T0000Z.NO/
245 PM EDT FRI JUL 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD.
* FROM EARLY THIS EVENING UNTIL LATE TONIGHT.
* AT 2 PM FRIDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING AND CREST 
  NEAR 16.0 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY THIS EVENING.
* IMPACT...AT 16.0 FEET...LOWLANDS NEAR THE RIVER...AND LOW SPOTS OF 
  POWER DAM ROAD...BEGIN TO FLOOD.

&&


RIVER        FLOOD    OBSERVED     2PM  8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  SAT  SAT   STG DAY TIME

SOUTH FORK SHENANDOAH RIVER
LYNNWOOD      16.0 12.1 FRI 2 PM       16.0 15.2 12.3  16.0 FRI 8 PM 

$$

VAC043-WVC037-130245-
/O.CON.KLWX.FL.W.0023.130713T2200Z-130714T2100Z/
/MILW2.1.ER.130713T2200Z.130713T2300Z.130714T1500Z.NO/
245 PM EDT FRI JUL 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE SHENANDOAH RIVER AT MILLVILLE.
* FROM EARLY TOMORROW EVENING UNTIL SUNDAY AFTERNOON.
* AT 2 PM FRIDAY THE STAGE WAS 2.6 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW EVENING AND 
  CREST NEAR 11.0 FEET BY EARLY TOMORROW EVENING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* IMPACT...AT 11.0 FEET...A SMALL PORTION OF WILT ROAD /COUNTY ROAD 9
  OVER 8/ BEGINS TO FLOOD. WATER ALSO BEGINS TO FLOW OVER MILLVILLE 
  DAM.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.4 FEET
  ON OCT 31 2012.  

&&


RIVER        FLOOD    OBSERVED     2PM  8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  SAT  SAT   STG DAY TIME

SHENANDOAH RIVER
MILLVILLE     10.0  2.6 FRI 2 PM        2.7  2.9  3.2  11.0 SAT 7 PM 

$$

VAC047-061-130244-
/O.EXT.KLWX.FL.W.0022.130712T1844Z-130713T2031Z/
/RENV2.1.ER.130712T1625Z.130713T0600Z.130713T1431Z.NO/
245 PM EDT FRI JUL 12 2013

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE RAPPAHANNOCK RIVER AT REMINGTON.
* UNTIL SATURDAY AFTERNOON. 
* AT 2 PM FRIDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  2 PM FRIDAY WAS 16.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY 
  OVERNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  TOMORROW MORNING .
* IMPACT...AT 18.0 FEET...WATER APPROACHES HOMES SOUTH OF REMINGTON.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0 FEET
  ON JAN 31 2013.  

&&


RIVER        FLOOD    OBSERVED     2PM  8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  SAT  SAT   STG DAY TIME

RAPPAHANNOCK RIVER
REMINGTON     15.0 16.5 FRI 2 PM       17.0 17.5 15.8  17.5 SAT 2 AM 

$$
541 
WGUS81 KLWX 130135
FLSLWX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 
935 PM EDT FRI JUL 12 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
VIRGINIA...WEST VIRGINIA...
 
  SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD AFFECTING ROCKINGHAM 
  COUNTY
  SHENANDOAH RIVER AT MILLVILLE AFFECTING CLARKE AND JEFFERSON 
  COUNTIES
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST 
FLOOD DEATHS RESULT.  

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
TELEVISION OR RADIO STATIONS...OR VISIT OUR WEBSITE AT WEATHER.GOV. 
YOU CAN ALSO FIND US ON FACEBOOK BY SEARCHING U.S. NATIONAL WEATHER 
SERVICE BALTIMORE WASHINGTON.

&&

VAC165-130205-
/O.CAN.KLWX.FL.W.0021.000000T0000Z-130713T0600Z/
/LYWV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 PM EDT FRI JUL 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD.
* AT 9 PM FRIDAY THE STAGE WAS 7.7 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.


&& 


RIVER        FLOOD    OBSERVED     2AM  8AM  2PM  8PM        CREST
LOCATION     STAGE  STG DAY TIME   SAT  SAT  SAT  SAT   STG DAY TIME

SOUTH FORK SHENANDOAH RIVER
LYNNWOOD      16.0  7.7 FRI 9 PM   7.1  6.6  6.7  6.9       

$$

VAC043-WVC037-130205-
/O.CAN.KLWX.FL.W.0023.000000T0000Z-130714T2100Z/
/MILW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 PM EDT FRI JUL 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SHENANDOAH RIVER AT MILLVILLE.
* AT 8 PM FRIDAY THE STAGE WAS 2.6 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* IMPACT...AT 8.0 FEET...WATER BEGINS TO APPROACH BLOOMERY ROAD 
  /COUNTY ROAD 27/ NEAR BLOOMERY WEST VIRGINIA...AND A COUPLE ROADS 
  ALONGSIDE THE RIVER IN CLARKE COUNTY VIRGINIA. CAMPERS SHOULD MOVE 
  AWAY FROM THE RIVER.

&& 


RIVER        FLOOD    OBSERVED     2AM  8AM  2PM  8PM        CREST
LOCATION     STAGE  STG DAY TIME   SAT  SAT  SAT  SAT   STG DAY TIME

SHENANDOAH RIVER
MILLVILLE     10.0  2.6 FRI 8 PM   2.7  2.9  8.9  8.1       

$$

HTS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Jul 12, 3:39 AM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 12, 3:39 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 AM EDT FRI JUL 12 2013

.SYNOPSIS...
A COLD FRONT HAS BECOME STATIONARY ACROSS EASTERN VIRGINIA AND IS
PROVIDING THE FOCUS FOR HEAVY RAINFALL. THIS FRONT WILL REMAIN TO THE
SOUTHEAST OF THE AREA THROUGH SATURDAY. HIGH PRESSURE WILL BUILD
INTO THE REGION NEXT WEEK.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LAST NGT/S HRRR RUNS...NAM/GFS HAD THE SOLN NAILED. SHRA/TSRA FILLED
IN...WITH COPIOUS RAFL ACRS CWFA...SPCLY IN A STRIPE FM CENTRL SHEN
VLY INTO THE WRN BURBS OF DC. THAT ACTIVITY ONGOING ATTM...W/ NMRS
FLOOD CONCERNS. SYNOPICALLY...SVRL FACTORS CONTRIBUTING TO THE
SHRA-- FIRST...HGTS HV BEEN DROPPING AS AN H5 LOW APPROACHES FM THE
GRTLKS. SECONDLY...CWFA W/IN RRQ OF AN UPR JET. ITS ONLY ABT 70
KT...BUT IT/S SUFFICIENT TO SUPPORT LIFT. THIRD...A STALLED CDFNT
WAVERING ALONG THE I-95 CORRIDOR. BELIEVE THAT THERE ARE A CPL WK
IMPULSES GLIDING ALONG THE STALLED SFC BNDRY.

THESE INGREDIENTS WL STILL BE IN PLACE TDA. IN FACT HGTS WL BE QUITE
LOW AS H5 LOW COMES VERY CLOSE TO CWFA. IN ADDITION...ELY H8 WNDS WL
INCREASE...NOT JUST LEADING TO AN OVERRUNNING SITUATION BUT ALSO
PUMPING IN ADDITIONAL ATLC MSTR. PWAT WL BE HOVERING BTWN 1.75-2.00
INCHES FOR MOST OF THE DAY.

THE BIGGEST ADJUSTMENT IN GDNC FM THE 18Z TO 00Z CYCLES IS WHETHER
THERE WL BE A PRE-DAWN BREAK IN THE ACTION. NOT ONLY THE 00Z GDNC
CYCLE...BUT ALSO THE LTST HRRR AND RADAR TRENDS SUGGEST THAT WON/T
BE HAPPENING. FURTHER...THERE/S A STRONGER SIGNAL THAT THERE WL BE A
WK LOW MVG UP THE BAY TWD MIDDAY. THEREFORE...CANT DISCERN A PART OF
THE DAY THAT WL BE DRIER THAN THE REST. WL HV DECENT LLVL CNVGNC AND
ULVL DIVGNC THRUT. IF THERE/S ONE WRINKLE...ITS THE FACT THAT SNDGS
LOOK SO SATD THAT INSTBY WL BE MINIMAL.

CONSIDERING MSTR AND FORCING...AM CONCERNED THAT FLOODING WL BE A
CONCERN. FOR SOME SPOTS /SHD TO FFX/...IT WL BE AN ONGOING ISSUE...
WHILE IT WL BE A NEW CONCERN. THEREFORE...A FLOOD WATCH WL BE
APPROPRIATE. CONSIDERING HVY RAFL RATES...WIBIS A FLASH FLOOD WATCH
FOR MOST OF CWFA TIL WRN MTNS.

HV LKLY/CAT POPS FOR ALL AREAS XPCT THE PTMC HIGHLANDS. MAXT WL BE
KEPT DOWN...SPCLY FOR THE WEST.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
DAYTIME ACTIVITY WL BE ONGOING INTO THE EVNG. HGTS WL START TO RISE
OVNGT. AM HOPEFUL THAT WL LEAD TO A LESSENING THREAT...AND WL TRAIL
POPS OFF OVNGT FM A PLATEAU OF LKLY. AS LONG AS THE SFC BNDRY
REMAINS...CANT COMFORTABLY REMOVE POPS FOR ANY PERIOD.

SAME BASIC CONCEPT EXTENDS INTO SAT. HGTS WL BE HIER AS H5 LOW
RETROGRADES IN RESPONSE TO BLDG RDG SFC-H5 FM WRN ATLC. HWVR...STILL
HV THE SAME FORCING MECHANISMS ON A HUMID AMS /PWATS DONT CHG TOO
MUCH/. WL HV POPS IN THE CHC CATEGORY.
&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS HAS BEEN WRITTEN IN THE PAST TWO NGTS XTND DSCNS THE MDL
PROJECTED UPR LVL AND SFC PATTERNS FOR THE LATTER PARTS OF THE FCST
HV BEEN QUITE ANOMALOUS FOR MID JUL. REGARDLESS THE CONTINUITY BTWN
THE MDLS HAS BEEN GETTING GRTR SHOWING A SMALL UPR LVL CUTOFF LOW
OVR WEST VIRGINIA SAT TRACKING FURTHER WWD...AS HIGH PRES BUILDS OVR
NEW ENGLAND AND THEN INTO THE MID ATLC FOR MUCH OF THE NEW WK.

W/ SO MUCH MOISTURE OVR THE AREA IT IS PSBL THAT DIURNAL TSTMS
COULD DVLP SUN AFTN. AFTR THAT THE UPR RDG IS PROGGED TO COVER
MUCH OF THE ERN U.S. THRU AT LEAST MIDWEEK. TEMPS XPCTD TO CLIMB A
LTL EACH DAY...W/ HIGHS XPCTD TO GET BACK INTO THE 90S TUE THRU PSBLY
FRI. TYPICAL MID JUL WARMTH AT NGT W/ LOWS IN THE M70S IN THE
CITIES...60S W OF THE I-95.

THIS MAY NOT BE A LONG LIVED HEAT WV AS BOTH GFS AND ECMWF ARE
IMPLYING A WEAK TROF REDIGGING OVR QUEBEC/NEW ENGLAND BY NEXT FRI.
THIS WOULD LKLY BRING A CD FNT INTO THE NERN U.S. FRI. IF THIS
DOES OCCUR THE MID ALTC WL AGN HV CHCS FOR TSTMS.
&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
NRMS-WIDESPREAD SHRA/TSRA THIS MRNG. VSBY IMPACTS WL BE LCLZD...BUT
POTENTIALY AOB IFR. DUE TO DIFFICULTIES PINPOINTING SPECIFICS IN A
TAF STYLE FCST...HV KEPT VSBYS IN MVFR. CIGS...ON THE OTHER
HAND...SHUD BE LWRG. ON TOP OF MVFR CIGS EVERYWHERE...AM TAKING
STRONG GDNC SIGNALS OF IFR FOR CHO.

FRI WL BE AN UNSETTLED DAY OVERALL. AN UPR LOW WL ROTATE TWD
AREA...SUGGESTING THAT ANY BINOVC WL ONLY QUICKLY FILL BACK IN.
FURTHER...NLY SFC FLOW AND ELY FLOW JUST OFF THE SFC WL INHIBIT MUCH
DRYING W/IN THE COLUMN. DO NOT XPCT CIGS TO RISE MUCH TAFTN. FURTHER
TSRA WL ONLY REINFORCE POTL RESTRICTIONS. CONDS CUD REALLY DROP FRI
NGT AS RAFL EXITS BUT MOIST LLVL CONDS PREVAIL.

AFTN TSTMS PSBL AT ALL AIRPORTS SUN AFTN...THEN HIGH PRES XPCTD TO
BUILD IN DURG THE FIRST PART OF THE NEW WK.
&&

.MARINE...
STALLED CDFNT WL BE NEARBY...SO WINDS VRBL AOB 10 KT. HVY RAIN IS
THE PRIMARY THREAT...BUT LCLY HIER WNDS PRESENT W/IN THESE
DOWNPOURS. WIBIS SMW/S AS APPROPRIATE.

MAY BE ABLE TO NUDGE THE FNT EWD FRI. IF SO...THERE CUD BE A SMALL
SURGE IN WNDS. STILL DO NOT HV HIGH CONFIDENCE IN THAT SCENARIO ATTM.
CONCERNS ARE THAT AN APPROACHING UPR LOW AND RIPPLES W/IN SFC FLOW
WL SUPPORT MORE SHRA/TSRA INSTEAD. AM KEEPING ALL WINDS BLO SCA
LVLS. BUT...ADDTL SMW/S MAY BE REQD.

IN THE XNTD PART OF THE FCST AFTN TSTMS WL BE PSBL ON THE WATERS
SUNDAY. OTHERWISE WINDS XPCTD TO RMN BLO SCA VALUES.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ003>007-009>011-
     013-014-016>018.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ025>031-036>040-
     042-050>057-501-502.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ051>053.
MARINE...NONE.

&&

SYNOPSIS...WOODY!
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...WOODY!
AVIATION...HTS/WOODY!
MARINE...HTS/WOODY!
Hazardous weather outlook, Jul 12, 5:09 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
509 AM EDT FRI JUL 12 2013

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
131000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
509 AM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORTS OF
FLOODING WOULD BE APPRECIATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-131000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
509 AM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE
SHENANDOAH VALLEY EASTWARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORTS OF
FLOODING WOULD BE APPRECIATED.

HTS

In the hours before

Local storm report, Jul 12, 5:36 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
536 AM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      1 ESE ROCK CREEK        38.90N  77.05W
07/12/2013                   DISTRICT OF COLUMB DC   911 CALL CENTER

            VIRGINIA AVE NW BETWEEN 22ND AND 24TH CLOSED DUE TO
            FLASH FLOODING

&&

EVENT NUMBER LWX1300644

JRK
Local storm report, Jul 12, 7:00 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
700 AM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      1 WSW GEORGETOWN        38.91N  77.10W
07/12/2013                   DISTRICT OF COLUMB DC   911 CALL CENTER

            CANAL ROAD CLOSED DUE TO FLOODING

&&

EVENT NUMBER LWX1300645

WOODY!
Local storm report, Jul 12, 7:11 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
711 AM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     FLOOD            3 WSW ARCOLA            38.93N  77.59W
07/12/2013                   LOUDOUN            VA   911 CALL CENTER

            BRADDOCK ROAD AND STRATHAVEN COURT CLOSED DUE TO
            FLOODING

&&

EVENT NUMBER LWX1300646

WOODY!
Local storm report, Jul 12, 7:23 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
723 AM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLOOD            2 SSE NEWINGTON         38.71N  77.19W
07/12/2013                   FAIRFAX            VA   911 CALL CENTER

            INTERSECTION OF RT 1 AND TELEGRAPH RD CLOSED

&&

EVENT NUMBER LWX1300647

WOODY!
Local storm report, Jul 12, 7:29 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
729 AM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLOOD            2 NW ANNANDALE          38.85N  77.23W
07/12/2013                   FAIRFAX            VA   911 CALL CENTER

            WOODBURN RD CLOSED DUE TO FLOODING

&&

EVENT NUMBER LWX1300648

WOODY!
Local storm report, Jul 12, 7:55 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
755 AM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            3 S DARNESTOWN          39.06N  77.30W
07/12/2013                   MONTGOMERY         MD   911 CALL CENTER

            EXIT RAMP OF 495 CLOSED AT RIVER RD

&&

EVENT NUMBER LWX1300649

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:35 PM EDTFlash Flood WarningLWXAlbemarle, City of Charlottesville3 hr
Jul 11, 10:39 PM EDTFlash Flood WarningLWXFairfax, Loudoun, Prince William3 hr
Jul 11, 10:47 PM EDTFlash Flood WarningLWXPage, Rockingham, City of Harrisonburg3 hr
Jul 11, 11:12 PM EDTFlash Flood WarningLWXCulpeper, Fauquier, Greene, Madison, Page, Prince William and 2 more6 hr
Jul 11, 11:26 PM EDTFlash Flood WarningLWXFairfax5 hr
Jul 12, 12:14 AM EDTFlash Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church3 hr
Jul 12, 12:28 AM EDTAreal Flood WarningLWXAlbemarle, City of Charlottesville13 hr
Jul 12, 1:05 AM EDTFlash Flood WarningLWXFairfax, Fauquier, Prince William, City of Manassas, City of Manassas Park4 hr
Jul 12, 1:33 AM EDTAreal Flood WarningLWXPage, Rockingham, City of Harrisonburg13 hr
Jul 12, 1:44 AM EDTAreal Flood WarningLWXFairfax, Loudoun, Prince William14 hr
Jul 12, 2:12 AM EDTFlash Flood WarningLWXFairfax, Prince William, Stafford3 hr
Jul 12, 2:31 AM EDTSpecial Marine WarningLWX89 min
Jul 12, 3:08 AM EDTFlash Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church3 hr
Jul 12, 3:12 AM EDTSpecial Marine WarningLWX2 hr
Jul 12, 3:44 AM EDTSpecial Marine WarningLWX91 min
Jul 12, 3:46 AM EDTFlash Flood WatchLWXArlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 21 more14 hr
Jul 12, 4:25 AM EDTAreal Flood WarningLWXRockingham11 hr
Jul 12, 4:58 AM EDTAreal Flood WarningLWXCulpeper, Fauquier, Greene, Madison, Page, Prince William and 2 more23 hr
Jul 12, 5:13 AM EDTAreal Flood WarningLWXFairfax, Fauquier, Prince William, City of Manassas, City of Manassas Park23 hr
Jul 12, 5:18 AM EDTSpecial Marine WarningLWX117 min
Jul 12, 5:47 AM EDTAreal Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church14 hr
Jul 12, 6:08 AM EDTAreal Flood WarningLWXCulpeper, Greene, Madison, Orange8 hr
Jul 12, 8:12 AM EDTRiver Flood WarningLWXCulpeper, Fauquier19 hr
Jul 12, 9:17 AM EDTRiver Flood WarningLWXClarke12 hr
Jul 12, 9:28 AM EDTSmall Craft AdvisoryLWX13 hr
Jul 12, 12:13 PM EDTAreal Flood WarningLWXShenandoah9 hr

Nearby

River Flood Warnings in Virginia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.